|HIV and Pulmonary hypertension
Mar 7, 2010
Hi, I am 47 y.o., male and I was recently diagnosed with Serious Pulmonary Hypertension. I am poz since 2002 (controlled infection, negative viral load, on Combivir and Stocrin since 2002). The dyspnea on effort symptoms started a few months ago. I had an echocardiogram of January 28, in which my Systolic Pression on the Pulmonary Artery was estimated in 75mm Hg. I then made a perforation/ventilation scintigraphy which is suggestive of multiple pulmonary thromboembolism. I started taking Varfine (warfarin) on February 8,stopped smoking since that date too, and am feeling slightly better. From what I've read about pulmonary hypertension, I would say I am still at an early stage of the disease (my expert doctor thinks that too, I am going through some medical exams to evaluate that next week. I would like to ask: 1- Do you have experience with HIV patients developing Pulmonary hypertension? What would you say is the origin, considering my HIV is controlled from the beginning? HIV or the meds? 2 - I am going to do a cateterism to choose the meds I will be taking for Pulmonary Hypertension, what would you say my chances are to be as lucky as I have been with HIV so far, i.e. another chronical disease with which I have lived reasonably well? Thank you for your time and patience.
| Response from Dr. Holodniy
Many people have developed pulmonary hypertension without HIV infection or HIV meds, and in people with HIV infection, without meds. So likely not to be associated with HIV meds specifically. It could be related to thromboembolic disease in you, which can have many causes, some of them genetic. It's hard to ascertain where you are on the spectrum of disease severity, but given your comments and those of you doctor, it looks like it might be manageable with anticoagulation, hypertension drugs, and perhaps with viagra-type drugs, which is a class of drugs we also use to treat pulmonary hypertension.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Having Hypertension Mean I Have Hiv?
- Hypertension And Hiv
- Night Sweats After Eating Sperm Sign Of HIV AIDS
- Painful Red Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Penis Discharge After Anal Sex Bottom Worried I Have HIV
- Rash After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.